Alert archive / Maine / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Jan 20, 2014, 3:46 AM EST for 4 counties in Maine. It took effect at Jan 20, 2014, 8:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 3:46 AM EST (08:46 UTC)
- In effect from
- Jan 20, 2014, 8:00 PM EST
- Expired
- Jan 21, 2014, 12:19 PM EST
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 67 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 12:46 AM EST, 3 hours earlier.
Area forecast discussion, Jan 20, 12:46 AM EST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1246 AM EST MON JAN 20 2014 .SYNOPSIS... LOW PRESSURE WILL TRACK NORTH OF THE REGION OVERNIGHT AND DRAW A STRONG COLD FRONT ACROSS THE AREA OVERNIGHT THROUGH EARLY MONDAY. MUCH COLDER WEATHER WILL RETURN FOR MUCH OF THIS WEEK.&& .NEAR TERM /THROUGH TODAY/... UPDATE... NO CHANGES LOW PRESSURE WILL TRACK NORTH OF MAINE OVERNIGHT...WHICH WILL BEGIN TO DRAW A COLD FRONT ACROSS THE REGION. SCATTERED/ISOLATED SNOW SHOWERS WILL OCCUR ACROSS THE FORECAST AREA OVERNIGHT...MOST EXTENSIVE ACROSS NORTHERN/CENTRAL AREAS. ADDITIONAL SNOW ACCUMULATIONS OVERNIGHT WILL BE AN INCH OR LESS. OVERNIGHT LOW TEMPERATURES WILL RANGE FROM AROUND 5 TO 10 ABOVE NORTH...TO THE LOWER 20S INTERIOR DOWNEAST WITH MID 20S ALONG THE DOWNEAST COAST. HAVE UPDATED THE FORECAST TO ADJUST FOR CURRENT CONDITIONS ALONG WITH EXPECTED OVERNIGHT TEMPERATURES...CLOUD COVER AND SNOW SHOWER CHANCES. ALSO...INCREASED WAVE HEIGHTS ON THE COASTAL WATERS WITH THIS UPDATE. PREVIOUS DISCUSSION... ARCTIC AIR RETURNS MONDAY TEMPERATURES ON MONDAY WILL TEND TO DROP OR REMAIN STEADY DURING THE DAY WITH THE STRONG COLD AIR ADVECTION AND ARRIVAL OF THE ARCTIC AIR MASS. THE FRONT IS NOW EXPECTED TO STALL DOWN EAST WITH A LOT OF CLOUD COVER AND A FEW SNOW SHOWERS. TEMPERATURES THERE WILL REMAIN IN THE MID TO UPPER 20S UNTIL LATER IN THE AFTERNOON WHEN THE COLDER AIR WORKS INTO THE AREA. IN NORTHERN ZONES...STRONG WNW WINDS GUSTING OVER 30 MPH WILL DROP WIND CHILLS BELOW ZERO IN THE AFTERNOON. HIGHS IN NORTHERN AROOSTOOK WILL ONLY REACH THE UPPER SINGLE DIGITS TO LOW TEENS. && .SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/... AFTER A LONG STRETCH OF WELL ABOVE NORMAL TEMPERATURES THE MAIN STORY WILL BE A RETURN TO BELOW NORMAL TEMPERATURES. THE UPPER TROUGH WILL BECOME RE-ESTABLISHED ACROSS THE EASTERN CONUS AS ONE PIECE OF THE HUDSON BAY LOW ROTATES OUT TOWARD THE DAVIS STRAIT AND ANOTHER PIECE OF ENERGY DROPS INTO SOUTHERN QUEBEC. A SFC LOW IS EXPECTED TO PASS SOUTH AND EAST OF THE REGION TUE NIGHT INTO WED AND MAY BRUSH THE COAST AND FAR SOUTHEAST MAINE WITH SOME LIGHT SNOW. THE BEST CHANCE OF A COUPLE OF INCHES OF SNOW WILL BE ACROSS COASTAL HANCOCK AND COASTAL AND CENTRAL WASHINGTON COUNTIES. OTHERWISE MAINLY DRY AND VERY COLD DURING THE SHORT TERM. THERE WILL LIKELY BE ENOUGH GRADIENT MON NIGHT INTO TUE MORNING FOR SOME LOW WIND CHILL CONCERNS. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED ACROSS THE NORTHERN HALF OF THE CWA FOR WIND CHILLS OF 20 TO 30 BELOW. THE ADVISORY WILL LIKELY NEED TO START UP SHORTLY AFTER 00Z/7 PM EST ACROSS THE FAR NORTHWEST ZONES AND BY 05Z/MIDNIGHT EST ACROSS THE REMAINDER OF NORTHERN MAINE. COLLABORATED WITH WFO GRAY AND WILL HOLD OFF ON ISSUING THE ADVISORY ON THIS SHIFT AS IT IS STILL 3RD PERIOD. TEMPS TUE AND WED WILL NOT GET MUCH ABOVE ZERO ACROSS THE NORTH AND 5 TO 15 ABOVE DOWNEAST. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... A LARGE TROUGH OF LOW PRESSURE ANCHORED OVER EASTERN CANADA WILL HAVE US IN DEEP ARCTIC AIR THROUGH LATE THIS WEEK. SOME SHORTWAVES MOVING THROUGH WILL BRING PERIODIC CHANCES FOR LIGHT SNOW BUT NO MAJOR STORMS ARE IN SIGHT. LOW PRESSURE NEAR NEWFOUNDLAND WEDNESDAY NIGHT COMBINED WITH HIGHER PRESSURE ALONG THE EAST COAST WILL BRING BITTER COLD NORTHWEST WINDS WITH LOWS IN THE TEENS BELOW NORTH TO SINGLE DIGITS BELOW DOWNEAST. THE BITTER COLD WILL CONTINUE THURSDAY INTO FRIDAY AND SOME MOISTURE POOLED IN THE UPPER TROUGH MAY BRING SOME LIGHT SNOW SHOWERS OR FLURRIES TO NORTHERN AREAS. A RENEWED SURGE OF COLD AIR WILL APPROACH LATE FRIDAY. A SHORTWAVE TROUGH AHEAD OF THE NEW COLD FRONT WILL BRING A STRONG SOUTHWEST WIND, CLOUDS AND SOME SNOW SHOWERS LATE FRIDAY INTO FRIDAY EVENING. A FRESH SURGE OF ARCTIC AIR WILL THEN MOVE IN ON SATURDAY. ANOTHER SHORTWAVE MAY BRING A BIT OF LIGHT SNOW ON SUNDAY. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... NEAR TERM: OCCASIONAL MVFR CONDITIONS ARE EXPECTED ACROSS NORTHERN AND CENTRAL PORTIONS OF THE FORECAST AREA OVERNIGHT THROUGH MONDAY. VFR CONDITIONS ARE EXPECTED DOWNEAST INTO THE EARLY MORNING HOURS...WITH OCCASIONAL MVFR CONDITIONS THEN POSSIBLE LATER TONIGHT INTO MONDAY. SHORT TERM: MVFR OR EVEN A PERIOD OF IFR POSSIBLE AT KBHB IN -SN TUE NIGHT. MAINLY VFR CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY ALTHOUGH SKIES MAY BRIEFLY DROP MVFR ACROSS THE NORTH AT TIMES. && .MARINE... NEAR TERM: HAVE INCREASED WAVE HEIGHTS WITH THIS UPDATE. A GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS OVERNIGHT INTO EARLY MONDAY...WITH SMALL CRAFT ADVISORY CONDITIONS THEN EXPECTED THROUGH THE REMAINDER OF MONDAY. SHORT TERM: SCA CONDITIONS POSSIBLE WED INTO WED NIGHT. WINDS AND SEAS ARE EXPECTED TO BE BELOW SCA THURSDAY AND FRIDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ050>052. && NEAR TERM...DUDA/MCW/CN SHORT TERM...CB LONG TERM...BLOOMER AVIATION...DUDA/MCW/CB MARINE...DUDA/MCW/CB
Hazardous weather outlook, Jan 19, 3:00 PM EST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 300 PM EST SUN JAN 19 2014 MEZ001>006-010-011-031-032-202000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 300 PM EST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILLS OF 20 TO 34 BELOW ARE EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-202000- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 300 PM EST SUN JAN 19 2014 ...GALE WARNING IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ015>017-029-030-202000- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 300 PM EST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILLS OF 10 TO 20 BELOW ARE EXPECTED LATE MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:46 AM EST | Wind Chill Warning | CAR | Aroostook, Piscataquis, Somerset | 33 hr |
| Jan 20, 4:00 AM EST | Small Craft Advisory | CAR | 26 hr |
Nearby
Wind Chill Advisories in Maine, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.